Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Constant AD. Fast answers pretty please!?

  1. #1
    Senior Member
    Join Date
    Jul 2012
    Location
    Pennsylvania, U.S.
    Posts
    243

    Constant AD. Fast answers pretty please!?

    Hello. My husband recently came home from the hospital (c6/7), and the past 9 days have been absolute hell.
    He has a UTI (VRE), and has AD constantly - everything from the bladder to the ace wraps to plain old pain from sitting or even lying down. I can usually figure out what the problem is and fix it, but as we speak he is elevated (135ish) and his heart rate is 60 (he runs higher , like high 80's to 100)... I have no idea why. HOPEFULLY these antibiotics will start kicking in and we won't have so much of the recurrent AD, but for now...
    As long as I watch him, is it okay to not be running to the hospital over this every time I can't figure out what it is? His BP hasn't gone over like 140 during any of the episodes. I know thats not to say it won't but...
    Does there nesscesarily have to BE any cause given that he has a UTI? He does not want to go to the hospital - we caught C-diff there, VRE, Pneumonia, all in a few months. Are we alright to wait it out and watch?

  2. #2
    Senior Member
    Join Date
    Jul 2012
    Location
    Pennsylvania, U.S.
    Posts
    243
    I forgot to add that on top of the UTI , I pulled a small white stone out of his catheter yesterday. WTF?? Caused by UTI, or not related? I was also giving him calcium suppliments, but had only started 6 days ago, and they are only 25% Daily value. Could it be the calcium?

  3. #3
    It sounds like he might have bladder stones.has he had a KUB "kidney's ureters,bladder" ultrsound or x-ray? and yes calcium and many...other things can cause stones.If his heart rate or BP is ok,I wouldn't call 911.I know bladder stones will give you the AD symptoms because your body is trying to pass them.
    Nelson.
    C-6,complete

  4. #4
    Is he on oral or I.V. antibiotics? Because if he is on oral and the A.D. doesn't stop after 3 days he may need I.V. antibiotics.

  5. #5
    Senior Member khmorgan's Avatar
    Join Date
    Jan 2008
    Location
    South Florida
    Posts
    366
    Quote Originally Posted by JacksonsGirl View Post
    I forgot to add that on top of the UTI , I pulled a small white stone out of his catheter yesterday. WTF?? Caused by UTI, or not related? I was also giving him calcium suppliments, but had only started 6 days ago, and they are only 25% Daily value. Could it be the calcium?
    I think the cause of the stone is the UTI not the calcium supplements. UTIs can cause stones. See http://en.wikipedia.org/wiki/Bladder_stone

    I think that when you beat the UTI a lot of things will get better.

  6. #6
    Nothing else has to be wrong except the urinary tract infection (UTI) to cause the kind of elevated blood pressure you describe as a symptom of autonomic dysreflexia (AD). However, since you discovered a stone in his catheter, there may be more in the bladder. Stones can cause AD and they can harbor bacteria which may be the cause of recurring UTIs.

    It would be a good idea to call the urologist,now (I know it is a weekend, but they all have services that can put you in contact with the physician on call) and tell him that you found the stone and request a cystoscopy to check for more stones. He may tell you to get to an emergency room at once.

    When I get a UTI, my symptoms are elevated blood pressure, sweating, chills (no fever) which cause uncontrollable shaking until the antibiotic starts to work. My agreed upon protocol with my doctor when I suspect a UTI is to get a specimen of urine to take to a lab where I have a standing order for a urinalysis (UA)/culture and sensitivity (C&S). My doctor has given me an emergency supply of Macrobid and I start taking them. Macrobid usually knocks the infection down enough to relieve the symptoms and make me comfortable until the results of the C&S come in a few days later.

    It is also a good idea to have some kind of rescue medication for AD on hand at all times. Nitropaste is good because you can apply it to the skin. If the blood pressure falls too low, you can wipe off the remaining paste and stop the blood pressure lowering effect.

    All the best,
    GJ

  7. #7
    Senior Member
    Join Date
    Jul 2012
    Location
    Pennsylvania, U.S.
    Posts
    243
    He is on oral Ampicillin ... We see the PCP tomorrow and will tell him of all of our troubles.. He's been on the antibiotics for about 3 days now - but considering that its VRE, maybe it will take longer. This shit sucks I'm gonna try and get to the bottom of the stones here. Thanks you guys.

  8. #8
    Quote Originally Posted by JacksonsGirl View Post
    He is on oral Ampicillin ... We see the PCP tomorrow and will tell him of all of our troubles.. He's been on the antibiotics for about 3 days now - but considering that its VRE, maybe it will take longer. This shit sucks I'm gonna try and get to the bottom of the stones here. Thanks you guys.
    Given that this urinary tract infection is vancomycin-resistant enterococci (VRE), it would be a good idea to bring in an infectious disease specialist.
    Vancomycin-resistant enterococci (VRE) can be passed from person to person quite easily and should be carefully managed.

    All the best,
    GJ

  9. #9
    I recall a week or so before his discharge he had developed a nasty wound, how is that healing as it can cause ad as well...good luck and know your husband is very lucky to have you by his side, take care of yourself!

  10. #10
    what happened?
    C-6,complete

Similar Threads

  1. Constant UTI
    By Erin1985 in forum Care
    Replies: 9
    Last Post: 12-28-2010, 10:26 PM
  2. Constant?
    By drnader in forum Life
    Replies: 20
    Last Post: 08-18-2007, 12:43 AM
  3. constant uti
    By javier678 in forum Care
    Replies: 3
    Last Post: 08-17-2004, 04:00 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •